Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Colorectal Diseases

Dicyclomine

01/22/2006

Question:

I had Ulcerative Colitis (UC) one time, nine years ago. Recently I`ve had Diarrhea for several days (no blood) and a stomach ache. I had some Dicyclomine from last year that a Dr. prescribed for nervous stomach. When I take it, the diarrhea goes away. I will see a Dr. if the symptoms continue, but would like to know, does Dicyclomine stop diarrhea if the cause of it is UC?

Answer:

You should have painless bloody diarrhea if you are having a flare of UC. what you describe sounds like a viral gastroenteritis. dicyclomine will slow intestinal transit by slowing peristalsis, no matter what the cause of the diarrhea. if you are not better within the next 2-3 days, start passing blood, or have a fever, see you GI doctor immediately.

For more information:

Go to the Colorectal Diseases health topic, where you can:

Response by:

Janice Frederick Rafferty, MD Janice Frederick Rafferty, MD
Professor of Surgery
Chief of Colorectal Surgery Division
College of Medicine
University of Cincinnati